MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. TAPERFILL HIP; TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 11

ENCORE MEDICAL, L.P. TAPERFILL HIP; TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 11
Catalog Number 425-97-011
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/10/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to patient having surgery on (b)(6) 2016 and patient falling after surgery, the parts (425-97-011 and 430-99-052) are being replaced.The revision surgery did not use djo products.
 
Additional Manufacturer Narrative
The reason for this revision surgery was a damaged hip.The length of the in-vivo service was 2 days.The complaint states the patient fell two days after surgery and damaged the hip.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to (b)(4) for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing history of this part.All parts were found to meet design and manufacturing specifications.No non-conforming material reports (ncmr's) were associated with this part.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed to be non-product related.The root cause for hip damage was a patient fall.The scope of this investigation is limited without having the parts available to (b)(4) for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TAPERFILL HIP
Common Device Name
TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 11
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5480932
Report Number1644408-2016-00101
Device Sequence Number963622
Product Code LPH
UDI-Device Identifier00888912078696
UDI-Public(01)00888912078696
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K130099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/02/2021
Device Catalogue Number425-97-011
Device Lot Number176R1923
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/04/2016
Supplement Report FDA Received Date07/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR